Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 13, 2014, 2:47 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 13, 2014, 12:00 PM MST. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 2:47 AM MST (09:47 UTC)
- In effect from
- Apr 13, 2014, 12:00 PM MST
- Expired
- Apr 13, 2014, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 1:49 PM MST | DUST STORM | Chinle, AZ | |
| Apr 13, 4:01 PM MST | NON-TSTM WND GST 58 | Petrified Forest, AZ | |
| Apr 13, 4:20 PM MST | NON-TSTM WND GST 58 | Winslow, AZ | |
| Apr 13, 6:37 PM MST | TSTM WND GST 79 | St. Johns Airport, AZ | TREE LIMBS DAMAGED |
| Apr 13, 6:54 PM MST | TSTM WND GST 79 | St. Johns Airport, AZ | TREE LIMBS DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 3082 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS85 KFGZ 130947 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 AM MST SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE SOUTHERN GREAT BASIN AND INTO ARIZONA TODAY. AHEAD OF THE FRONT...WINDS WILL BECOME WESTERLY AND INCREASE IN STRENGTH. AS THE FRONT PUSHES SOUTHWARD ACROSS NORTHERN ARIZONA...WINDS WILL BECOME NORTHWESTERLY AND RELATIVE HUMIDITY WILL DECREASE RAPIDLY WITH MINIMUM VALUES OF 8 TO 15 PERCENT. WINDS WILL DECREASE BY MID EVENING. AZZ104>107-109-112>114-140-131800- /O.UPG.KFGZ.FW.A.0003.140413T1800Z-140414T0200Z/ /O.NEW.KFGZ.FW.W.0005.140413T1900Z-140414T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 247 AM MST SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...AREAS NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. * TIMING...FROM NOON TODAY TO 8 PM MST THIS EVENING. * 20 FOOT WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110-111-115-139-131800- /O.NEW.KFGZ.FW.W.0005.140413T1900Z-140414T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 247 AM MST SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * AFFECTED AREA...WESTERN MOGOLLON RIM...INCLUDING THE FLAGSTAFF AREA. * TIMING...FROM NOON TODAY TO 8 PM MST THIS EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
073 WWUS85 KFGZ 131749 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1049 AM MST SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE FLAGSTAFF REGION AND AREAS NORTH OF THE MOGOLLON RIM... .A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE SOUTHERN GREAT BASIN AND INTO ARIZONA TODAY. AHEAD OF THE FRONT...WINDS WILL BECOME WESTERLY AND INCREASE IN STRENGTH. AS THE FRONT PUSHES SOUTHWARD ACROSS NORTHERN ARIZONA...WINDS WILL BECOME NORTHWESTERLY AND RELATIVE HUMIDITY WILL DECREASE RAPIDLY WITH MINIMUM VALUES OF 9 TO 12 PERCENT. WINDS WILL DECREASE BY MID EVENING. AZZ104>107-109>115-139-140-140300- /O.CON.KFGZ.FW.W.0005.140413T1900Z-140414T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1049 AM MST SUN APR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...THE FLAGSTAFF...GRAND CANYON REGIONS AND AREAS NORTH OF THE MOGOLLON RIM. * TIMING...FROM NOON TODAY TO 8 PM MST THIS EVENING. * 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...9 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
038 WWUS85 KFGZ 140306 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 806 PM MST SUN APR 13 2014 AZZ104>107-109>115-139-140-140415- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-140414T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 806 PM MST SUN APR 13 2014 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WINDS HAVE SHIFTED TO THE NORTH AND NORTHWEST THIS EVENING BEHIND A COLD FRONT...WITH SPEEDS AT MOST LOCATIONS FALLING BELOW WARNING CRITERIA. VERY LOW DEWPOINTS ARE BEING OBSERVED BEHIND THE FRONT...SO HUMIDITY RECOVERY OVERNIGHT WILL BE POOR TO MODERATE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 12, 9:00 PM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 12, 9:00 PM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST SAT APR 12 2014 .SYNOPSIS...OVERNIGHT...EXPECT DECREASING WINDS AND SEASONABLE TEMPERATURES. ON SUNDAY...AN APPROACHING COLD FRONT WILL BRING VERY GUSTY WEST WINDS AND A SLIGHT CHANCE OF SHOWERS. DRY AND BREEZY WEATHER IS IN STORE FOR MONDAY AND TUESDAY AS HIGH PRESSURE MOVES ACROSS THE AREA. ANOTHER WEATHER SYSTEM WILL BRING GUSTY WINDS ON WEDNESDAY. && .DISCUSSION...MOST OF THE HIGH-BASED CONVECTIVE ACTIVITY FROM THIS AFTERNOON HAS DISSIPATED...WITH JUST A FEW WEAK ECHOES OVER NORTHEAST AZ AT 830 PM. OTHERWISE...SKIES WILL BE MOSTLY CLEAR ELSEWHERE OVERNIGHT. STILL LOOKING WINDY FOR SUNDAY AS A COLD FRONT APPROACHES. STRONGEST WINDS JUST AHEAD OF THE FRONT IN THE 40-50 MPH RANGE. NO FURTHER UPDATES TO THE FORECAST ARE ANTICIPATED THIS EVENING. .PREV DISCUSSION...(230 PM MST)...ON SUNDAY...ANOTHER WEATHER DISTURBANCE AND ASSOCIATED COLD FRONT WILL WILL MOVE ACROSS THE AREA FROM NORTH TO SOUTH. AHEAD OF THE FRONT STRONG LOW TO MID LEVEL WESTERLY FLOW WILL DEVELOP. STEEP LAPSE RATES ALOFT WILL COMBINE WITH DAYTIME HEATING TO PRODUCE DEEP VERTICAL MIXING. THE MIXING WILL BRING WIND GUSTS TO AROUND 45 MPH TO THE SURFACE FROM THE MOGOLLON RIM NORTHWARD. AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND THE NAVAJO NATION. A WIND ADVISORY (PHXNPWFGZ) IS IN EFFECT ON SUNDAY. THERE WILL BE ENOUGH UPWARD MOTION AND MOISTURE FOR A SLIGHT CHANCE OF SHOWERS AND EVEN A THUNDERSTORM AS DAYTIME HEATING PROGRESSES. SURFACE WINDS SHIFT TO NORTHERLY THEN NORTHEASTERLY SUNDAY NIGHT AS THE FRONT MOVES THROUGH. BY MONDAY MORNING...RIGHT BEHIND THE COLD FRONT SURFACE HIGH PRESSURE OVER THE COLORADO PLATEAU AND STRENGTHENING PRESSURE GRADIENTS WILL PRODUCE GUSTY NORTH TO NORTHEAST SURFACE WINDS ALONG AND SOUTH OF THE MOGOLLON RIM. WINDS LOOK TO DECREASE MONDAY AFTERNOON AS THE SURFACE HIGH WEAKENS. FAIR WEATHER WILL THEN CONTINUE THROUGH TUESDAY. FOR WEDNESDAY AND THE END OF THE WEEK...A ROUND OF STRONGER WINDS LOOK IN STORE FOR WEDNESDAY AS ANOTHER MAINLY DRY WEATHER DISTURBANCE BRUSHES NORTHERN ARIZONA. LATER IN THE WEEK YET ANOTHER WEAK LOW PRESSURE SYSTEM COULD BRING A CHANCE OF SHOWERS. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. SLIGHT CHANCE OF LIGHT SHOWERS OVERNIGHT NE OF K0V7-KRQE...MOSTLY CLEAR ELSEWHERE. SOUTHWEST TO WEST WINDS WILL INCREASE TO 15-25KT GUSTING TO 25-40KT FROM 17Z-02Z...STRONGEST ALONG/NORTH OF MOGOLLON RIM...WITH SOME BLOWING DUST POSSIBLE IN NE AZ. SLIGHT CHANCE OF SHOWERS WITH A PASSING COLD FRONT SUNDAY... WINDS DECREASING AND BECOMING N-NW BEHIND THE FRONT SUNDAY EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...WARM...DRY AND WINDY FIRE WEATHER CONDITIONS ARE FORECAST ON SUNDAY AS A DRY COLD FRONT MOVES INTO ARIZONA FROM THE NORTHWEST. ON SUNDAY WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY WITH THE STRONGEST AHEAD OF THE COLD FRONT... EXPECT A WIND SHIFT TO A NORTHWEST AFTER FRONTAL PASSAGE. BY MONDAY EXPECT COOLER TEMPERATURES AND BREEZY NORTHEASTERLIES. TUESDAY THROUGH THURSDAY...A WESTERLY FLOW PATTERN ALOFT WILL BRING CONTINUED WARM AND DRY WEATHER CONDITIONS WITH LIGHT TO BREEZY SOUTHWESTERLY WINDS EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZ FIRE ZONES 104>107-109-112>114-140. WIND ADVISORY ON SUNDAY FROM 11 AM UNTIL 8 PM MST AZ ZONES 011>014-040. && PUBLIC.........JJ/MCCOLLUM AVIATION.......JJ FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 12, 10:45 PM MST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1045 PM MST SAT APR 12 2014 AZZ004>007-009-011>014-040-130945- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1045 PM MST SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA NORTH OF THE WHITE MOUNTAINS AND MOGOLLON RIM. SEE PHXRFWFGZ FOR DETAILS. WESTERLY WIND GUSTS TO 45 MPH ARE FORECAST...AND A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF EAST CENTRAL ARIZONA. BLOWING DUST MAY LIMIT VISIBILITY AT TIMES ACROSS NORTHEAST ARIZONA SUNDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:42 AM MST | Blowing Dust Advisory | FGZ | Apache, Coconino, Navajo | 17 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.